is tylenol 4 in the same medicine family as oxycodone?
in a urine test will tylenol 4 and oxycodone show up as in the same family?reason i'm asking is in may i was told that i had tabs in my urine and i have not taken anything but my oxycodone and tylenol 4 !so i'm wondering if the tylenol 4 showed up like lortabs ?i honestly haven't taken any and i'm worried i might get kicked out of my pm clinic and i couldn't live without my pain meds!!!i have had 4 back surgeries and about 20surgeries on my stomach !!i have chronic pain in my back and tummy!!i have deg.disk in my back a long with arthritis in my back and a big part of my body!i have fibromyalgia ,crohns ,and cirr. of the liver !!so you see i wouldn't take a chance with my pain meds!!
I guess I'm a bit confused, what do you mean by "I had tabs in my urine"?, also are you saying that you are taking oxycodone AND Tylenol 4? Because in one part you said you did and then a bit later you said you didn't, I'm not judging at all, just need some clarification to give you better advice. But regardless, depending on the test that is given, yes Tylenol 4 will show differently than oxycodone, and lortabs, because while they are all similar, oxycodone is oxycodone, lortabs are hydrocodone and Tylenol 4 is codeine. I hope that helps at least, good luck to you.
Lortabs or hydrocodone contains "codone" or codeine in them....now Im not sure if they are exactly alike but I do know if they are not they are VERY SIMILIAR... I was told by a pharmacist that the codeine in Tylenol is no different than hydrocodone which is what is in lortab... So perhaps this is why they are thinking/asking if you are taking lortabs. Do you get T4 prescribed? if so just let them know and it should be no problem.... If you failed to tell them this however, then, yes...You may encounter a problem. Hope it helps
I also wanted to add that NO, Oxycodone will NOT show up as the same for Codeine depending on how specific the test is...and it sounds like they have screened you for specifics as opposed to just screening to see if you are positive for opiates
thanks for ur answers.i had taken the tylenol 4 when i ran out of meds due to a mix up in my appt. and they were closed for the week of the fourth.pm had approved for me to take the tylenol 4 when i had some dental work done in may i think it was !so when they urine tested in may they said it showed i had ,had lartabs in my system but i had not taken any lortabs just the oxycodone and the tylenol 4 for my dental pain ,which they approved for me to take !thats why i was asking if it could show up as lortabs !!the only thing i did wrong was to take the tylenol 4 in july when i ran out of my oxycodone but i thought as long as the approved it i could take it ,boy i was wrong it;s considered a old medicine and could get me kicked out of my pm clinic!!i hope this answered trixy 71 question ,sorry to confuse you i didn't mean to!!i;m just so up set over the lartabs because i didn't take any !!but if i understand right the tylenol 4 might have caused it to show up like that!!i can understand that and i guess i'm in the wrong for taking a old medicine !!but it's hard to hurt like crazy when you have a old medicine you can take !!thanks for all ur help !!i just don't want to do anything to lose my pain meds !!i really don't think i could live with out them!!with all my surgeries on my back and stomach ,fibromyalgia and crohns and cirr. of my liver i hurt all the time !!the pain meds just make the pain bareable !!
it was ok.ed by pm for some dental work done in may i think and i had some left so when i ran out of meds i took the one i had and i told them about this ,guess i really need to make sure when i had it filled because it it did show up like lartabs it could keep me out of trouble!!thanks !!
If they approved it then you shouldn't really have a problem.
Its possible the test you took wasn't specific enough to differentiate between tylenol 4 and lortabs, that can happen. I would ask for a blood test or another urine test to be sent to the lab, which would be able to tell that it was Tylenol 4 and not lortab. Good luck to you! Let us know how it works out for you.
yes the approved it for dental work in may .i had it filled may 28th and again on the 30th was only 3 days and then another 3 days six days in all and i was approved for two weeks worth of pain meds for my dental work .thats why i'm confused if they approved it tylenol 4 and it may show up as lortabs then how can i be in trouble!!i go again on the 30th and they did a urine test if it shows up that they are lortabs in my system it can only be the tylenol 4 and i told them i took one !!i guess time will tell!i'm so worried about getting kicked out for this !!
Depending on if its an instant-read test, it can show a false positive/negative for many things. There have been people on this board that it has happened to. So if that does happen, ask them to send it to the lab. The actual lab test will be able to tell that its Tylenol 4 and not Lortab. You should be fine, if they are willing to do this. Try not to worry too much, the stress will only make your pain worse. Good luck! and like I said, let us know how it goes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.